Alert archive / Tennessee / Flash Flood Warnings in 1996
Flash Flood Warning 9, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 14, 1996, 12:48 AM CDT for Marion County, Tennessee. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1996, 12:48 AM CDT (05:48 UTC)
- Expired
- Jun 14, 1996, 1:45 AM CDT
- In force
- 57 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Marion County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1260 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 140547 FFWBNA TNC115-140645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1248 AM CDT FRI JUN 14 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 145 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST TENNESSEE ...MARION COUNTY AT 1245 AM A CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN WAS LOCATED NEAR JASPER MOVING SLOWLY TO THE EAST SOUTHEAST. SINCE 1145 PM CDT...ABOUT 1.7 INCHES OF RAIN HAS LIKELY FALLEN BETWEEN JASPER AND WHITWELL. THIS EXCCESSIVE RAINFALL WILL LIKELY CAUSE FLASH FLOODING ON CREEKS AND STREAMS PARTICULARLY AROUND JASPER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 8:00 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 13, 8:00 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 800 PM CDT THU JUN 13 1996 ON-GOING FCST LOOKS GOOD. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Marion | 46 min |
Nearby
Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.